Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 43, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 18, 2013, 8:24 PM CDT for Graves County, Kentucky. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2013, 8:24 PM CDT (01:24 UTC)
- Expired
- Apr 18, 2013, 8:45 PM CDT
- In force
- 21 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Graves County, KY
The radar
The Paducah radar (KPAH), 40 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:01 PM CDT, 6 hours 23 minutes earlier.
Area forecast discussion, Apr 18, 2:01 PM CDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
201 PM CDT THU APR 18 2013
.SHORT TERM...(THIS AFTERNOON THROUGH FRIDAY)
ISSUED AT 1139 AM CDT THU APR 18 2013
CONVECTIVE LINE IN TWO PARTS. THE NORTHERN PART ACCELERATED A
LITTLE AHEAD OF SCHEDULE...REACHING ACROSS THE WABASH THIS MORNING
BUT STAYING NORTH OF US. NOW THE LINE IS CLOSER TO ORIGINAL TRACK
SINCE UPPER SPEED CORE IS DIGGING TROF A LITTLE TO THE SOUTH AND
WEST. SURFACE LOW PRESSURE LIFTING ACROSS MO AND 2ND PART OF LINE
IS MOVING INTO SEMO WITH IT. THIS IS THE MAIN THRUST AREA FOR SVR
CONVECTION FOR NOW. FURTHER EAST...BREAKS IN CLOUDS ARE ALLOWING
THE FARTHEST EASTERN PTNS OF THE FA TO HEAT UP CLOSE TO THE FREE
AMBIENT/CONVECTIVE TEMP. CURRENT WATCH EXTENDS TO ABOUT THIS
AREA...AND POINTS EAST MAY BE INCLUDED IN A NEW WATCH LATER. WILL
CONTINUE TO MONITOR CLOSELY.
12Z MODELS ARE IN SYNC..WITH FRONT/CONVECTION STILL POISED TO
MAKE WAY THRU FA BY MID EVENING...AND HEAVY RAIN SHOWERS BEHIND
FRONT CONTINUING THRU NIGHT BUT ENDING BY/BEFORE 12Z FRIDAY.
COOLER AIR WILL BE USHERED IN ITS DEPARTING WAKE TOMORROW.
STRONG WINDS/GUSTS IN TIGHT GRADIENT OF WARM SECTOR WILL CONTINUE
WITH WIND ADVISORY IN EFFECT THRU MIDNIGHT...THIS WILL COVER THE
STILL TIGHT GRADIENT FIRST FEW HOURS AFTER FROPA AS WELL.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 200 PM CDT THU APR 18 2013
HIGH PRESSURE WILL BUILD INTO THE REGION FRIDAY NIGHT...AND GUIDANCE
HAS BEEN CONSISTENTLY INDICATING LOWS IN THE LOWER TO MIDDLE 30S FOR
THE ENTIRE PAH FORECAST AREA FOR SEVERAL DAYS. WILL CONTINUE TO
KEEP FROST MENTIONED FOR LATE FRIDAY NIGHT...WITH A FROST ADVISORY
POSSIBLY ISSUED TONIGHT OR TOMORROW.
QUIET WEATHER WILL CONTINUE THROUGH THE WEEKEND. SUNSHINE ON
SATURDAY WILL HELP HIGH TEMPERATURES BE 5 TO 8 DEGREES WARMER THAN
FRIDAY. EVEN A BIT WARMER CONDITIONS ARE EXPECTED ON SUNDAY WITH
WINDS TAKING ON A MORE SOUTHERLY COMPONENT AS THE HIGH MOVES EAST.
HIGHS WILL REACH NEAR NORMAL READINGS IN THE UPPER 60S TO AROUND 70
DEGREES ON MONDAY AS WINDS INCREASE FROM THE SOUTH.
ECMWF AND GFS ARE STILL IN TIMING DISAGREEMENT WITH OUR WEATHER
SYSTEM EARLY/MID NEXT WEEK. GFS TAKES A COLD FRONT THROUGH THE FA
ON TUESDAY...WHILE ECMWF IS ABOUT 12 HOURS SLOWER AND TAKES THE
FRONT THROUGH TUESDAY NIGHT. WENT WITH SLIGHT TO LOW CHANCES POPS
MONDAY NIGHT FOR SOUTHEAST MISSOURI AND AREAS ALONG AND NORTH OF THE
OHIO RIVER. WENT WITH HIGH CHANCE TO LIKELY POPS TUESDAY INTO
TUESDAY NIGHT...WHEN BOTH MODELS SHOW THE HIGHEST QPF AMOUNTS.
BEHIND THIS SYSTEM...ANOTHER SIGNIFICANT COOL DOWN IS EXPECTED FOR
WEDNESDAY INTO THURSDAY...WITH TEMPERATURES 10 TO 15 DEGREES BELOW
NORMAL.
&&
.AVIATION...
ISSUED AT 1139 AM CDT THU APR 18 2013
VFR DECKS WILL PREVAIL TIL THE CONVECTIVE LINE MAKES ITS PUSH
ACROSS THE FLIGHT TERMINALS. WHILE WE CANNOT RULE OUT DEVELOPMENT
AHEAD OF THE LINE...AT THIS WRITING...IT APPEARS THE INTRO OF MVFR
CIGS WILL COME WITH THE LINE ITSELF...LATE THIS PM. IFR VSBYS MAY
ACCOMPANY THE LINE IN THE HEAVIEST STORM PERIOD FOR A COUPLE OF
HOURS AS THE FRONT MAKES PASSAGE...FOLLOWED BY CONTINUED MVFR
CIGS/VSBYS IN THE POST FRONTAL RAIN SHOWERS THAT WILL LAST 1 TO 3
HOURS AS WELL. STRONG GRADIENT WINDS AHEAD OF THE INCOMING SYSTEM
WILL CONTINUE TO PRODUCE GUSTS INTO THE 40S KTS AND A CONVECTIVELY
AIDED BURST COULD GO HIGHER.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR ILZ075>078-080>094.
MO...WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR MOZ076-086-087-100-
107>112-114.
IN...WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR INZ081-082-085>088.
KY...WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR KYZ001>022.
&&Hazardous weather outlook, Apr 18, 5:17 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 517 PM CDT THU APR 18 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 517 PM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS MAY PRODUCE 1 TO 2 INCHES OF HEAVY RAINFALL...WHICH COULD PRODUCE LOCALIZED FLOODING OF STREETS OR AT LEAST PONDING OF WATER ON ROADWAYS. LIGHTNING AND GUSTY WINDS MAY ALSO ACCOMPANY STRONGER STORMS. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE QUAD STATE UNTIL MIDNIGHT. REFER TO THE ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTER THIS STORM SYSTEM PASSES...MUCH COOLER AIR WILL INFILTRATE THE REGION FRIDAY AND FRIDAY NIGHT. THIS WILL LEAD TO THE POTENTIAL FOR FROST FORMATION LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING AS LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE FORECAST WITH CLEARING SKIES AND DIMINISHING WINDS. THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY AND TUESDAY NIGHT...AND THERE IS A SMALL POTENTIAL OF ORGANIZED SEVERE STORMS. DUE TO LIMITED MOISTURE AND INSTABILITY...SEVERE WEATHER POTENTIAL WITH THIS SYSTEM IS FORECAST TO BE LOWER THAN TODAY AND TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY WEATHER FROM STORMS.
In the hours before
Local storm report, Apr 18, 2:24 PM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
224 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL BENTON 38.01N 88.92W
04/18/2013 E0.25 INCH FRANKLIN IL EMERGENCY MNGR
&&
K. SMITHLocal storm report, Apr 18, 2:31 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
231 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM FUNNEL CLOUD ORIENT 37.92N 88.98W
04/18/2013 FRANKLIN IL EMERGENCY MNGR
LAW ENFORCEMENT RELAYED REPORT OF ROTATING WALL CLOUD
NEAR ORIENT...NORTHWEST OF WEST FRANKFORT.
&&
K. SMITHLocal storm report, Apr 18, 5:40 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
540 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG GAGE 36.99N 88.89W
04/17/2013 BALLARD KY EMERGENCY MNGR
CORRECTION....IT WAS DETERMINED THAT THIS WAS NOT A
WEATHER EVENT.... EVENT CAUSED BY VEHICLE ACCIDENT. FOUR
POWER POLES SNAPPED.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:38 PM CDT | Tornado Warning | PAH | Calloway, Graves, Marshall | 37 min |
| Apr 18, 8:54 PM CDT | Tornado Warning | PAH | Graves, Livingston, Lyon, Marshall | 36 min |
| Apr 18, 9:41 PM CDT | Areal Flood Advisory | PAH | Caldwell, Christian, Crittenden, Daviess, Henderson, Hopkins and 7 more | 6 hr |
| Apr 18, 9:55 PM CDT | Tornado Warning | PAH | Crittenden, Hopkins, Webster | 35 min |
| Apr 18, 10:40 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Trigg | 35 min |
| Apr 18, 11:10 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Muhlenberg | 35 min |
| Apr 19, 4:59 AM CDT | Frost Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 27 hr |
| Apr 19, 12:40 PM CDT | River Flood Warning | PAH | Ballard, McCracken | 30 days |
| Apr 19, 12:40 PM CDT | River Flood Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 32 days |
| Apr 19, 11:16 AM CDT | River Flood Warning | PAH | Wayne | 11 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.